Alert archive / Florida / Frost Advisories in 2014

Frost Advisory 13, NWS Tampa Bay, FL

December 14, 2014Citrus County, Hernando County, Levy County, Florida

NWS Tampa Bay, FL issued this frost advisory at Dec 14, 2014, 2:15 PM EST for Citrus County, Hernando County, Levy County, Florida. It took effect at Dec 15, 2014, 4:00 AM EST. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Dec 14, 2014, 2:15 PM EST (19:15 UTC)
In effect from
Dec 15, 2014, 4:00 AM EST
Expired
Dec 15, 2014, 8:00 AM EST
In force
4 hr
Issued by
NWS Tampa Bay, FL

Counties Citrus County, FL, Hernando County, FL, Levy County, FL

The radar

The Tampa radar (KTBW), 134 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 7.3 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2014-12-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2014-12-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2039 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

413 
WWUS72 KTBW 141915
NPWTBW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
215 PM EST SUN DEC 14 2014

...ANOTHER COLD NIGHT EXPECTED FOR PORTIONS OF THE NATURE COAST...

.TEMPERATURES ARE EXPECTED TO DIP CLOSE TO FREEZING TONIGHT ACROSS
THE NATURE COAST. FROST IS POSSIBLE AGAIN TONIGHT...WITH SOME
AREAS BRIEFLY TOUCHING THE FREEZING MARK OVERNIGHT.

FLZ239-242-248-151300-
/O.NEW.KTBW.FR.Y.0013.141215T0900Z-141215T1300Z/
INLAND LEVY-INLAND CITRUS-INLAND HERNANDO-
INCLUDING THE CITIES OF...CHIEFLAND...BRONSON...WILLISTON...
INVERNESS...BROOKSVILLE...SPRING HILL
215 PM EST SUN DEC 14 2014

...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM EST MONDAY.

* TEMPERATURE...32 TO 37 DEGREES.

* IMPACTS...AREAS OF FROST ARE EXPECTED AND MAY DAMAGE OR KILL
  COLD SENSITIVE OUTDOOR PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
3 follow-up statements
059 
WWUS72 KTBW 142119
NPWTBW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
419 PM EST SUN DEC 14 2014

...ANOTHER COLD NIGHT EXPECTED FOR PORTIONS OF THE NATURE COAST...

.TEMPERATURES ARE EXPECTED TO DIP CLOSE TO FREEZING OVERNIGHT 
ACROSS THE NATURE COAST. AREAS OF FROST ARE EXPECTED AGAIN AFTER
MIDNIGHT...WITH SOME AREAS BRIEFLY TOUCHING THE FREEZING MARK
TOWARD DAWN.

FLZ139-142-148-151300-
/O.EXA.KTBW.FR.Y.0013.141215T0900Z-141215T1300Z/
COASTAL LEVY-COASTAL CITRUS-COASTAL HERNANDO-
INCLUDING THE CITIES OF...CEDAR KEY...YANKEETOWN...
CRYSTAL RIVER...HOMOSASSA...HERNANDO BEACH...BAYPORT
419 PM EST SUN DEC 14 2014

...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM
EST MONDAY. 

* TEMPERATURE...32 TO 37 DEGREES.

* IMPACTS...AREAS OF FROST ARE EXPECTED AND MAY DAMAGE OR KILL 
  COLD SENSITIVE OUTDOOR PLANTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

FLZ239-242-248-151300-
/O.CON.KTBW.FR.Y.0013.141215T0900Z-141215T1300Z/
INLAND LEVY-INLAND CITRUS-INLAND HERNANDO-
INCLUDING THE CITIES OF...CHIEFLAND...BRONSON...WILLISTON...
INVERNESS...BROOKSVILLE...SPRING HILL
419 PM EST SUN DEC 14 2014

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM EST
MONDAY...

* TEMPERATURE...32 TO 37 DEGREES.

* IMPACTS...AREAS OF FROST ARE EXPECTED AND MAY DAMAGE OR KILL 
  COLD SENSITIVE OUTDOOR PLANTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
588 
WWUS72 KTBW 150822
NPWTBW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
322 AM EST MON DEC 15 2014

...DENSE FOG AND PATCHY FOG IMPACTING THE NATURE COAST...

.TEMPERATURES ARE ALREADY DIPPING INTO THE MID 30S OVER THE NATURE
COAST WITH DEW POINT DEPRESSIONS NEAR ZERO. DENSE FOG HAS BEGUN
TO DEVELOP AND IS SPREADING ACROSS THE NATURE COAST
COUNTIES...AND AREAS OF FROST ARE EXPECTED DURING THE EARLY
MORNING HOURS.

FLZ139-142-148-239-242-248-151400-
/O.NEW.KTBW.FG.Y.0013.141215T0822Z-141215T1400Z/
/O.CON.KTBW.FR.Y.0013.141215T0900Z-141215T1300Z/
COASTAL LEVY-COASTAL CITRUS-COASTAL HERNANDO-INLAND LEVY-
INLAND CITRUS-INLAND HERNANDO-
INCLUDING THE CITIES OF...CEDAR KEY...YANKEETOWN...
CRYSTAL RIVER...HOMOSASSA...HERNANDO BEACH...BAYPORT...
CHIEFLAND...BRONSON...WILLISTON...INVERNESS...BROOKSVILLE...
SPRING HILL
322 AM EST MON DEC 15 2014

...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM EST THIS MORNING...
...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EST
THIS MORNING. 

* VISIBILITY...WIDESPREAD AREAS OF FOG WITH VISIBILITIES AROUND A
  QUARTER MILE OR LESS.

* TEMPERATURE...32 TO 37 DEGREES.

* IMPACTS...LOW VISIBILITY WILL CAUSE DANGEROUS DRIVING
  CONDITIONS. AREAS OF FROST ARE EXPECTED AND MAY DAMAGE OR KILL 
  COLD SENSITIVE OUTDOOR PLANTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

MOTORISTS SHOULD SLOW DOWN...USE LOW BEAM HEADLIGHTS...AND
MAINTAIN A SAFE DISTANCE BETWEEN VEHICLES.

&&

$$

FLZ043-151400-
/O.NEW.KTBW.FG.Y.0013.141215T0822Z-141215T1400Z/
SUMTER-
INCLUDING THE CITIES OF...BUSHNELL...THE VILLAGES
322 AM EST MON DEC 15 2014

...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM EST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EST
THIS MORNING. 

* VISIBILITY...WIDESPREAD AREAS OF FOG WITH VISIBILITIES AROUND A
  QUARTER MILE OR LESS.

* IMPACTS...LOW VISIBILITY WILL CAUSE DANGEROUS DRIVING
  CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD SLOW DOWN...USE LOW BEAM HEADLIGHTS...AND
MAINTAIN A SAFE DISTANCE BETWEEN VEHICLES.

&&

$$
433 
WWUS72 KTBW 151231
NPWTBW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
731 AM EST MON DEC 15 2014

...AREA OF DENSE FOG IMPACTING THE NATURE COAST...

.TEMPERATURES ARE IN THE MID 30S OVER THE NATURE COAST WITH DEW
POINT DEPRESSIONS NEAR ZERO. DENSE FOG HAS DEVELOPED ACROSS THE 
THE NATURE COAST...AND AREAS OF FROST IS LIKELY DURING THE EARLY
MORNING HOURS.

FLZ139-142-148-239-242-248-151400-
/O.CON.KTBW.FG.Y.0013.000000T0000Z-141215T1400Z/
/O.CON.KTBW.FR.Y.0013.000000T0000Z-141215T1300Z/
COASTAL LEVY-COASTAL CITRUS-COASTAL HERNANDO-INLAND LEVY-
INLAND CITRUS-INLAND HERNANDO-
INCLUDING THE CITIES OF...CEDAR KEY...YANKEETOWN...
CRYSTAL RIVER...HOMOSASSA...HERNANDO BEACH...BAYPORT...
CHIEFLAND...BRONSON...WILLISTON...INVERNESS...BROOKSVILLE...
SPRING HILL
731 AM EST MON DEC 15 2014

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS
MORNING...
...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING...

* VISIBILITY...WIDESPREAD AREAS OF FOG WITH VISIBILITIES AROUND 
  A QUARTER MILE OR LESS. 

* TEMPERATURE...32 TO 37 DEGREES.

* IMPACTS...LOW VISIBILITY WILL CAUSE DANGEROUS DRIVING 
  CONDITIONS. AREAS OF FROST ARE EXPECTED AND MAY DAMAGE OR KILL 
  COLD SENSITIVE OUTDOOR PLANTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

MOTORISTS SHOULD SLOW DOWN...USE LOW BEAM HEADLIGHTS...AND
MAINTAIN A SAFE DISTANCE BETWEEN VEHICLES.

&&

$$

FLZ043-151400-
/O.CON.KTBW.FG.Y.0013.000000T0000Z-141215T1400Z/
SUMTER-
INCLUDING THE CITIES OF...BUSHNELL...THE VILLAGES
731 AM EST MON DEC 15 2014

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS
MORNING...

* VISIBILITY...WIDESPREAD AREAS OF FOG WITH VISIBILITIES AROUND 
  A QUARTER MILE OR LESS. 

* IMPACTS...LOW VISIBILITY WILL CAUSE DANGEROUS DRIVING 
  CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD SLOW DOWN...USE LOW BEAM HEADLIGHTS...AND
MAINTAIN A SAFE DISTANCE BETWEEN VEHICLES.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this frost advisory went out at Dec 14, 10:01 AM EST, 4 hours 14 minutes earlier.

Area forecast discussion, Dec 14, 10:01 AM EST, 4 hours 14 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
1001 AM EST SUN DEC 14 2014

.UPDATE...
A CHILLY START UNDER SUNNY SKIES THIS MORNING. HAVE ALLOWED THE
FREEZE WARNING AND FROST ADVISORY FOR PORTIONS OF THE NATURE COAST
TO EXPIRE. TEMPERATURES WILL WARM QUICKLY INTO THE 60S...WITH MANY
AREAS ALREADY IN THE UPPER 50S. MUCH OF THE AREA WILL REACH AROUND
70 TODAY AS HIGH PRESSURE CONTINUES TO SIT OVER THE SOUTHEASTERN
UNITED STATES. FORECAST APPEARS ON TRACK AND UPDATED ZONES HAVE
BEEN TRANSMITTED TO UPDATE HEADLINES AND REMOVE MENTION OF FROST
FROM TODAY.

&&

.AVIATION...
VFR THROUGH THE PERIOD WITH CLEAR SKIES AND LIGHT WINDS.

&&

.MARINE...
PLEASANT MARINE CONDITIONS WILL CONTINUE AS HIGH PRESSURE TO THE
NORTH REMAINS IN CONTROL OF THE WEATHER OVER FLORIDA. DRY
CONDITIONS...NORTH NORTHEAST WINDS NEAR 10 KNOTS AND SEAS LESS THAN
3 FEET WILL CONTINUE THROUGH MID WEEK. WINDS BACK TO THE WEST
SOUTHWEST ON WEDNESDAY AS A WEAK AND MOSTLY DRY COLD FRONT MOVES
INTO THE EASTERN GULF OF MEXICO. NORTH NORTHWEST WINDS RETURN IN THE
WAKE OF THIS COLD FRONT BUT CONDITIONS WILL REMAIN BELOW HEADLINE
CRITERIA.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  69  48  69  51 /   0   0   0   0
FMY  72  47  74  51 /   0   0   0   0
GIF  69  45  70  48 /   0   0   0   0
SRQ  68  44  69  48 /   0   0   0   0
BKV  69  33  70  37 /   0   0   0   0
SPG  67  53  68  57 /   0   0   0   0

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&

UPDATE/AVIATION...02/GARCIA
MARINE...74/WYNN
DECISION SUPPORT...25/DAVIS
Hazardous weather outlook, Dec 14, 5:00 AM EST, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
500 AM EST SUN DEC 14 2014

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-150100-
SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY-
COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO-
COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA-
COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS-
INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE-
INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS-
CHARLOTTE HARBOR AND PINE ISLAND SOUND-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 NM-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
500 AM EST SUN DEC 14 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...EXCESSIVE COLD IMPACT...
COOL HIGH PRESSURE WILL REMAIN ACROSS THE REGION INTO MONDAY WITH
TEMPERATURES DROPPING INTO THE LOW TO MID 30S OVER THE NATURE
COAST EARLY THIS MORNING AND AGAIN LATE TONIGHT. LIGHT WINDS AND
CLEAR SKIES WILL ALLOW SOME FROST TO DEVELOP THIS MORNING AND
AGAIN LATE TONIGHT. PERIODS OF FREEZING TEMPERATURES WILL ALSO BE
POSSIBLE IN PORTIONS OF LEVY...CITRUS...HERNANDO AND SUMTER
COUNTIES EARLY THIS MORNING. IF YOU PLAN TO BE OUTSIDE EARLY THIS
MORNING OR LATE TONIGHT MAKE SURE TO DRESS IN LAYERS TO STAY WARM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

...EXCESSIVE COLD IMPACT...
LATE MONDAY NIGHT INTO EARLY TUESDAY MORNING PATCHY FROST WILL
ONCE AGAIN BE POSSIBLE ACROSS MUCH OF THE NATURE COAST WHERE
TEMPERATURES ARE FORECAST TO FALL INTO THE MID TO UPPER 30S.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

PRC

Nearby

Frost Advisories in Florida, 2014Every frost advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.